MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE PAPILLOTOMY KNIFE

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE PAPILLOTOMY KNIFE
Model Number KD-211Q-0725
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Peritonitis (2252); Pancreatitis (4481); Unspecified Hepatic or Biliary Problem (4493)
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature: permanent endoscopic gallbladder stenting versus removal of gallbladder drainage,long-term outcomes after management of acute cholecystitis in high-risk surgical patients for cholecystectomy:multi-center retrospective cohort study" by a.Maruta, t.Iwashita, and keisuke iwata et al.    endoscopic transpapillary gallbladder drainage (egbd) has been reported as an effective gallbladder drainage treatment option for acute cholecystitis in high-risk surgical patients.However, the long-term outcomes such as cholecystitis' recurrence rate after placement of egb stenting (egbs) have not been well studied yet.The authors used 3 olympus devices and did not specify the adverse events in relation to the devices and therefore, the adverse events will be reported for all olympus devices (b)(6): kd-v411m-0725.(b)(6): kd-211q-0725.Complaint 3 visiglide2.1 - pancreatitis.1 - cystic duct injury, managed conservatively.3 - bile peritonitis, managed conservatively.Late adverse events (6 months and 1 year).22 - cholecystitis reoccurrence.11 -common bile duct stones.3 - common bile duct stones and reoccurrence of cholecystitis.This is report 2 of 3 for (b)(6): kd-211q-0725.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE PAPILLOTOMY KNIFE
Common Device Name
DISPOSABLE PAPILLOTOMY KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13604552
Report Number8010047-2022-03602
Device Sequence Number11245280
Product Code KNS
UDI-Device Identifier04953170040337
UDI-Public04953170040337
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-211Q-0725
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown